Alert archive / Florida / Areal Flood Advisories in 2008
Areal Flood Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Oct 7, 2008, 4:01 AM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2008, 4:01 AM CDT (09:01 UTC)
- Expired
- Oct 7, 2008, 6:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS84 KMOB 070901
FLSMOB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CDT TUE OCT 7 2008
ALC003-FLC033-071100-
/O.NEW.KMOB.FA.Y.0021.081007T0901Z-081007T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
401 AM CDT TUE OCT 7 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN...
SOUTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 600 AM CDT
* AT 355 AM CDT...MOBILE DOPPLER WEATHER SHOWED CLUSTERS OF
THUNDERSTORMS PULLING SLOWLY NORTHWARD OFF THE GULF AND CONTINUING
TO MOVE OVER THE ADVISORY AREA. SOME OBSERVATIONS NEAR PENSACOLA TO
GULFSHORES INDICATE THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN
SINCE MIDNIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
ADVISORY AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT
NIGHT WHEN FLOODED ROADWAYS ARE MORE DIFFICULT TO SEE. JUST ONE FOOT
OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
REPORT FLOODING TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT (2 5 1)
6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL RELAY YOUR
REPORT.
LAT...LON 3024 8773 3045 8783 3045 8737 3043 8736
3045 8735 3046 8730 3032 8725 3032 8729
3033 8730 3028 8753 3029 8754 3027 8757
$$
10What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Oct 7, 3:49 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 7, 3:49 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 349 AM CDT TUE OCT 7 2008 .SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR ANALYSIS ALONG WITH WATER VAPOR (WV) IMAGERY THIS MORNING SHOWS DEEP TROF MOVING EASTWARD THROUGH THE PLAINS WITH RIDGE AXIS FROM THE SOUTHEAST INTO THE GULF. A MOIST...SUBTROPICAL CONNECTION NOTED ON WV OVER THE FORECAST AREA AS WE ARE UNDER THE INFLUENCE OF DEEP SOUTH TO SOUTHWEST FLOW ON THE WEST SIDE OF THE RIDGE. THERE ARE POCKETS OF COLD CLOUD TOPS AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE ALABAMA/WESTERN FLORIDA COASTAL WATERS TO THE COASTAL LAND ZONES. SOME OF THE STORMS OVER THE COASTAL WATERS HAVE BEEN STRONG WITH DOPPLER WEATHER RADAR SUGGESTING THE POTENTIAL OF WATERSPOUTS THERE. WILL NEED TO BE WATCHING FOR THESE IN THE SHORT TERM. THE FORECAST TAKES UPPER TROF/AND SURFACE FRONT INTO THE LOWER MISSISSIPPI RIVER VALLEY BY TONIGHT. AHEAD OF THIS FEATURE...THERE IS HIGH CONFIDENCE WE WILL SEE A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY AS LAYER LIFT INCREASES WITHIN A DEEPLY MOIST ENVIRONMENT (PRECIPITABLE WATERS APPROACHING/AVGING 2). THIS SUPPORTS LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. THE LATEST FORECAST DATA SUGGESTS 1 TO 2 INCHES OF EVENT RAIN...BUT WOULDNT BE SURPRISED TO SEE 3 MAYBE 4 INCHES IN ISOLATED SPOTS. AS FOR SEVERE WEATHER...ENOUGH CLOUD COVER WILL LIMIT DESTABILIZATION. SHEAR THOUGH MAY BECOME ADEQUATE FOR AT LEAST SOME POTENTIAL OF ISOLATED STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME...THE NATIONAL CENTERS SUGGEST THE THREAT IS MINIMAL FOR AN OUTLOOK. TONIGHT...AXIS OF SHOWERS AND THUNDERSTORMS SHIFT EAST WITH A DECREASE IN COVERAGES ANTICIPATED BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY AM. STUCK WITH THE MAV MOS NUMBERS FOR TEMPERATURES. /10 WEDNESDAY THROUGH THURSDAY NIGHT...COLD FRONT SHOULD BE PASSING EAST ACROSS FORECAST AREA WEDNESDAY MORNING AND BE EAST OF DESTIN BY THURSDAY EVENING. PRECIPITATION WILL BE ENDING FROM THE WEST DURING THE DAY ON WEDNESDAY WITH SOME LIGHT RAIN POSSIBLY LINGERING INTO THE EVENING FROM GREENVILLE TO NAVARRE AND POINTS EAST. MOST OF THE GUIDANCE TAKES A UPPER LOW SOUTHEAST ACROSS NORTHEAST OR EAST ALABAMA WITH THE EURO AND GFS CLOSING IT OFF OVER GEORGIA...NAM CLOSES IT OFF OVER SOUTH ALABAMA AND LEAVES IT THERE FEW A DAY OR SO. APPARENTLY THE UPPER LOW/TROUGH IN THE VICINITY HAS RESULTED IN MORE CLOUDINESS BEING CRANKED OUT BY THE MODELS SO HAVE MADE ADJUSTMENTS TO THE SKY CONDITIONS AND LOWERED THE POPS FOR LATER IN THE WEEK WITH THE DEEPER MOISTURE BEING SWEPT OFF TO THE EAST OF THE UPPER TROUGH. /11 .LONG TERM...(FRIDAY THROUGH MONDAY)AS THE PREVIOUSLY MENTIONED UPPER TROUGH WEAKENS AND MOVES OFF TO THE EAST AN UPPER HIGH WILL SETTLE OVER THE AREA THROUGH THE REMAINDER OF THE WEEK AND INTO THE FIRST OF NEXT WEEK. AFTERNOON HIGH TEMPERATURES WARM BACK INTO THE MIDDLE 80S AS THE HIGH PRESSURE SITS OVER THE AREA. NO RAIN EXPECTED. /11 && .AVIATION...(12Z ISSUANCE)...CEILINGS VARY. AWAY FROM CONVECTION WHERE CIGS DOWN TO IFR...EXPECT CLOUD BASES WITHIN MVFR. IFR/LIFR VSBYS POSSIBLE IN STRONGER CONVECTION THROUGH THIS EVENING. /10 && .MARINE...BEST COVERAGES OF SHOWERS AND THUNDERSTORMS TODAY AND EARLY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE LOWER MISSISSIPPI RIVER VALLEY. SOME OF THE MARINE STORMS COULD BE STRONG AT TIMES. THESE WILL BRING A VARIETY OF HAZARDS TO BOATING SAFETY INCLUDING LOCALLY HIGHER SEAS...BRIEF STRONG WIND GUSTS...CLOUD TO WATER LIGHTNING AND POTENTIAL WATERSPOUTS. WE EXPECT COVERAGES TO LOWER LATER TONIGHT AS FRONTAL AXIS APPROACHES. PASSAGE OF THE FRONT IS FORECAST DURING THE DAY WEDNESDAY. IN THE WAKE OF THE FRONT...HIGH PRESSURE BUILDS ON THURSDAY WITH LIGHT NORTH WINDS SETTING UP. WINDS BECOME MORE EASTERLY INTO THE WEEKEND AS THE HIGH BECOMES POSITIONED OVER THE APPALACHIANS. HIGHER SEAS EARLY IN THE PERIOD WILL SHOW A SUBSIDING TREND HEADING INTO THE WEEKEND. /10 && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST DURING THE DAY WEDNESDAY WITH A RETURN TO DRIER CONDITIONS THURSDAY INTO THE WEEKEND. AM NOT ANTICIPATING ANY RED FLAG CONDITIONS BUT AFTERNOON HUMIDITY WILL BE GENERALLY BETWEEN 35 AND 45 PERCENT. WITH THE UPPER HIGH OVER THE AREA LATER IN THE WEEK...EXPECT GOOD DISPERSION ON WEDNESDAY...AT LEAST WEST OF THE ALABAMA RIVER WITH FAIR TO AVERAGE LATER IN THE WEEK WITH THE LIGHTER TRANSPORT WINDS ASSOCIATED WITH THE HIGH PRESSURE OVER THE AREA. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 66 82 59 / 90 60 30 05 PENSACOLA 80 69 82 62 / 100 70 50 10 DESTIN 79 72 80 65 / 90 80 60 20 EVERGREEN 76 67 79 56 / 90 70 50 10 WAYNESBORO 77 64 78 55 / 80 50 20 00 CAMDEN 77 66 77 57 / 90 70 50 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 6, 5:30 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT MON OCT 6 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-071100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. MODERATE EASTERLY WINDS OVER THE GULF WATERS WILL PERSIST THROUGH MID AFTERNOON...RESULTING IN SEAS NEAR 7 FEET. ALONG THE BEACHES...A MODERATE RISK OF RIP CURRENTS IS FORECAST TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH PRESSURE BREAKS DOWN TUESDAY WITH A COLD FRONT APPROACHING THE LOWER MISSISSIPPI RIVER VALLEY. THE FRONT BRINGS SHOWERS AND THUNDERSTORMS TO THE GULF COAST. THE BEST COVERAGES ARE EXPECTED TO BE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING AS A POTENTIAL WAVE OF SURFACE LOW PRESSURE FORMS ALONG THE FRONT THEN. SOME STORMS COULD BE STRONG LATE TUESDAY AFTERNOON MAINLY OVER THE MISSISSIPPI ZONES. THIS...THOUGH...WILL BE HIGHLY DEPENDENT ON DEGREE OF INSTABILITY. FORECASTERS ARE NOT ANTICIPATING SEVERE WEATHER WITH THIS SYSTEM. NO HAZARDOUS WEATHER IS FORECAST THURSDAY AND FRIDAY. A SMALL CHANCE OF THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:46 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Oct 7, 12:22 AM CDT | Marine Weather Statement | MOB | 98 min | |
| Oct 7, 12:30 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 7, 3:03 AM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Oct 7, 3:06 AM CDT | Special Marine Warning | MOB | 54 min |
Nearby
Areal Flood Advisories in Florida, 2008Areal Flood Advisories in Alabama, 2008Every areal flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.